| Catalog Number |
RR 550 |
| Medical Device Problem Codes |
Labelling, Instructions for Use or Training Problem (1318); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/09/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, after an ent surgery, an mri scan was performed on a patient who had been fitted with two (2) rapid rhino devices.The mri showed that both devices had moved, one toward the pharynx and the other out of the nose.The device that moved toward the pharynx was retrieved through the nose.These devices contained a metal spring.The instructions for use of the device did not mention in the contraindications section that magnetic resonance imaging should be avoided for patients who have been fitted with a rapid rhino.There were no consequences for the patient.
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H10.H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, a clinical review states that while it was noted that both devices were removed from the patient, it is unclear how much blood was lost and how the event was treated.A photo of the device was provided for review and confirms the spring within the device.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.It is recognized that the rapid rhino product line ifus do not contain statements associated with mri safety.A corrective action rapid rhino hazardous material program has been initiated to address and mitigate further incidence.The action includes a design change that does not include a metal spring.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with incomplete information in the instructions for use.A corrective action was initiated to mitigate future recurrence of similar events.
Additional Manufacturer Narrative
H11: h2: additional information on: b5.Corrected information on: h1 (type of reportable event) & (h6 (clinical code & impact code).
Event or Problem Description
It was reported that, after an ent surgery, an mri scan was performed on a patient who had been fitted with two (2) rapid rhino devices.The mri showed that both devices had moved, one toward the pharynx and the other out of the nose.The device that moved toward the pharynx was retrieved through the nose.These devices contained a metal spring.The instructions for use of the device did not mention in the contraindications section that magnetic resonance imaging should be avoided for patients who have been fitted with a rapid rhino.The event caused bleeding to the patient.